Alert archive / Illinois / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Lincoln, IL

January 19, 20225 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 19, 2022, 2:08 AM CST for 5 counties in Illinois. It took effect at Jan 19, 2022, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2022, 2:08 AM CST (08:08 UTC)
In effect from
Jan 19, 2022, 9:00 PM CST
Expired
Jan 20, 2022, 10:59 AM CST
In force
14 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS43 KILX 190808
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
208 AM CST Wed Jan 19 2022

ILZ027>029-036-040-191800-
/O.NEW.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/
Knox-Stark-Peoria-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Canton, 
and Rushville
208 AM CST Wed Jan 19 2022

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Knox, Stark, Peoria, Fulton and Schuyler Counties.

* WHEN...From 9 PM this evening to noon CST Thursday.

* IMPACTS...The cold wind chills could result in frostbite if 
  precautions are not taken.

* ADDITIONAL DETAILS...Frostbite can occur in as little as 30
  minutes. Limit exposure outdoors and dress appropriately for 
  the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NMB
4 follow-up statements
816 
WWUS43 KILX 192100
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
300 PM CST Wed Jan 19 2022

ILZ027>029-036-040-200500-
/O.CON.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/
Knox-Stark-Peoria-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Canton, 
and Rushville
300 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Knox, Stark, Peoria, Fulton and Schuyler Counties.

* WHEN...From 9 PM this evening to noon CST Thursday.

* IMPACTS...The cold wind chills could result in frostbite if 
  precautions are not taken.

* ADDITIONAL DETAILS...Frostbite can occur in as little as 30 
  minutes. Limit exposure outdoors and dress appropriately for 
  the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Knutsvig
784 
WWUS43 KILX 200221
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
821 PM CST Wed Jan 19 2022

ILZ027>029-036-040-201030-
/O.CON.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/
Knox-Stark-Peoria-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Canton, 
and Rushville
821 PM CST Wed Jan 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Peoria, Stark, Fulton, Knox and Schuyler Counties.

* WHEN...The lowest wind chills will occur through 9 am, before
  easing back late Thursday morning. 

* IMPACTS...The cold wind chills could result in frostbite if 
  precautions are not taken.

* ADDITIONAL DETAILS...Frostbite can occur in as little as 30 
  minutes. Limit exposure outdoors and dress appropriately for 
  the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Geelhart
723 
WWUS43 KILX 200940
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
340 AM CST Thu Jan 20 2022

ILZ027>029-036-040-201800-
/O.CON.KILX.WC.Y.0002.000000T0000Z-220120T1800Z/
Knox-Stark-Peoria-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Canton, 
and Rushville
340 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 15 below 
  zero.

* WHERE...Peoria, Stark, Fulton, Knox and Schuyler Counties.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could result in frostbite if 
  precautions are not taken.

* ADDITIONAL DETAILS...Frostbite can occur in as little as 30
  minutes. Limit exposure outdoors and dress appropriately for the
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NMB
531 
WWUS43 KILX 201659
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1059 AM CST Thu Jan 20 2022

ILZ027>029-036-040-201800-
/O.CAN.KILX.WC.Y.0002.000000T0000Z-220120T1800Z/
Knox-Stark-Peoria-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Canton, 
and Rushville
1059 AM CST Thu Jan 20 2022

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures across the area have risen this morning, causing 
wind chills to not be as cold as they were earlier this morning.
Therefore the wind chill advisory has been cancelled.

$$

Auten

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 11:18 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 18, 11:18 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1118 PM CST Tue Jan 18 2022

.SYNOPSIS...
Issued at 203 PM CST Tue Jan 18 2022

Breezy and mild conditions will continue across central Illinois
through this evening. The warmer weather will be short-lived
however, as a strong cold front brings a significant cooling
trend for the middle and end of the week. In fact, wind-chill
values will drop to as low as 10 below to 20 below zero everywhere
west of the I-57 corridor by Wednesday night into Thursday
morning.

&&

.UPDATE...
Issued at 820 PM CST Tue Jan 18 2022

This evening, a cold front stretches from north central WI southwest
across Cedar Rapids, IA to north central MO. Temperatures remain
mild ahead of the front with much of central Illinois still in the
lower 40s owing to breezy south winds. By around midnight, expect
the cold front to begin to push into the lower to mid Illinois River
Valley allowing strong NW winds to overspread the area and
resulting in temperatures falling in its wake the rest of tonight
and most of tomorrow.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 203 PM CST Tue Jan 18 2022

A cold front currently diving southeastward through
Minnesota/Nebraska will sweep through central Illinois late
tonight, bringing an abrupt end to the brief warming trend. Mild
temperatures in the upper 30s and lower 40s will persist through
the evening as brisk southwesterly winds continue in advance of
the front. Once the boundary passes, winds will veer to the
northwest and temps will crash after midnight. Based on the timing
of the front, it appears low temperatures by dawn Wednesday will
range from the teens along/northwest of the Illinois River to the
middle to upper 30s south of I-70. Highs on Wednesday will be
achieved in the morning, followed by falling temps throughout the
day...as readings settle into the teens/lower 20s everywhere
along/west of I-57 by mid to late afternoon. In addition, strong
NW winds gusting 25 to 30mph will make it feel even colder.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 203 PM CST Tue Jan 18 2022

NW winds will remain strong/gusty into Wednesday night as CAA
continues in earnest. With overnight lows dropping into the single
digits across much of the KILX CWA, corresponding wind-chill
values will plunge to as low as 10 below to 20 below zero west of
the I-57 corridor. As a result, a Wind Chill Advisory will likely
be needed across the W/NW CWA with future forecast packages. The
bitterly cold weather will persist into Thursday: however, as high
pressure builds eastward out of the Plains, winds will diminish
and wind-chill values will ease. High temperatures on Thursday
will be in the teens and lower 20s, with overnight lows ranging
from the single digits below zero west of the Illinois River to
the lower teens near the Indiana border.

Once high pressure passes to the east, temperatures will begin to
moderate by the end of the week...with readings climbing back
into the upper 20s and lower 30s by Saturday. The weather pattern
for the upcoming weekend through next week will be dominated by
deep-layer northwesterly flow. This will ensure the continuation
of below normal temperatures. Numerous weak short-waves will race
through the Midwest/Great Lakes through the period: however, the
exact track and timing of these features is difficult to forecast
at this time range. 12z Jan 18 model consensus suggests the first
wave will pass to the north of central Illinois on Saturday:
however, model agreement is much poorer for subsequent waves early
next week. At this time, will maintain a cold/dry forecast
through the extended, but would not be surprised to see periodic
light snow chances introduced as individual clipper systems impact
central Illinois.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1118 PM CST Tue Jan 18 2022

A cold front is approaching the Illinois River Valley this hour
and will sweep across central Illinois overnight. Breezy S/SW
winds will veer to the NW behind the front and increase,
especially during the afternoon Wednesday when gusts to around 30
kt are possible at times. Meanwhile, a brief window of MVFR is
expected behind the front, then more widespread MVFR ceilings are
expected Wednesday night.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Deubelbeiss
Hazardous weather outlook, Jan 18, 2:17 PM CST, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
217 PM CST Tue Jan 18 2022

ILZ027>031-036>038-040>043-047>051-191200-
Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-
Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
217 PM CST Tue Jan 18 2022

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Much colder temperatures return to the region for the middle and
end of the week. Wind chill values of 10 below to 20 below zero
will be likely Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-052>057-061>063-066>068-071>073-191200-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-
Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland-
Shelby-Vermilion-
217 PM CST Tue Jan 18 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Much colder temperatures return to the region for the middle and
end of the week. Wind chill values of zero to 10 below zero will
be likely Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

Nearby

Wind Chill Advisories in Illinois, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.